Top answers from doctors based on your search:
Disclaimer

what makes you drowsy in cough syrup

A 20-year-old male asked:
Dr. Tiffanie Noonan
19 years experience Pediatrics
Could be...: Nearly passing out can be related to the medication; however, there can be quite a few other reasons too. If you are taking cough medicine, I imagine ... Read More
Dr. Stevan Cordas
56 years experience Internal Medicine
Cough meds: Might be. What is in the cough meds. We all resond a little differently.
Dr. Jerome Zacks
50 years experience Cardiology
Dehydration.: Some cough meds contain drugs which cause drowsiness; the label might clarify this. After exercise, one can feel dizzy, or faint, due to dehydration ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 20-year-old male asked:
Dr. Maggie Carpenter
23 years experience Family Medicine
OK to stop: Cough medicines are only for symptoms so if your cough is better, you can stop the cough medication. If you were given an antibiotic on the other hand ... Read More
1
1 thank
Dr. Elizabeth Wallen
34 years experience Pediatrics
Stop anytime..: It's just a cough suppressant correct? It's not an antibiotic or asthma medicine? If the medicine is bothering you with drowsiness more than it is he ... Read More
3
3 thanks
A 40-year-old female asked:
Dr. Ed Friedlander
43 years experience Pathology
One idea: One possibility is that "allergy related cough" is actually asthma and will respond to an asthma inhaler like albuterol
A 44-year-old member asked:
Dr. Jamil Hussain
59 years experience General Practice
Cough: Unfortunately most (prescribed by physicians) cough suppressants have sedative effects. The 'Dayquil and Nightquil' popular OTC brands have enough alc ... Read More
A 20-year-old male asked:
Dr. Keith Leap
27 years experience Emergency Medicine
Wait a little longer: Probably best to wait until you feel back to normal. And don't forget to hydrate well, since cough can contribute to fluid losses (as can fever and sw ... Read More
A 25-year-old male asked:
Dr. Masoud Sadighpour
37 years experience Internal Medicine
Need attention: Are you having these symptoms for a while or just a few days? Need to be seen by a doctor.
1
1 thank
A 26-year-old female asked:
Dr. Stephen Southard
14 years experience Internal Medicine
Not sure: As there is no clear interaction reported between trazodone and Tessalon Perles (benzonatate). You may want to review this with your prescribing doct ... Read More
A 23-year-old male asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Yes, you can: There is no drug interaction for the tussin dm and alcohol. However, moderation is the key. If concerned, always discuss your questions with your pcp ... Read More
A 34-year-old male asked:
Dr. Bennett Werner
43 years experience Cardiology
No but: Each one has a version with the letter "d" attached. These are kept by the pharmacist and don't require a prescription but you must ask for them. For ... Read More
A 30-year-old female asked:
Dr. John cuong Doan
17 years experience Family Medicine
Any time a: 1 year old child has sick symptoms and is drowsy, that is never a good sign. He may be very dehydrated from vomiting and losing fluid, or he may be s ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month